MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALUMINA V40-FEMORAL HEAD 28MM, +0MM NK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU

STRYKER ORTHOPAEDICS-MAHWAH ALUMINA V40-FEMORAL HEAD 28MM, +0MM NK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU
Catalog Number 6565-0-128
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicates devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
When the surgeon went to open the blister pack it was noticed that the inner and outer seal were stuck together.Surgeon used another implant.There was no delay in surgery.
 
Additional Manufacturer Narrative
An event regarding a packaging issue with a accolade stem was reported.The event was confirmed.Method & results: device evaluation and results: visual inspection of the returned device was carried out.The following was noted on the returned part: inner blister is inside the outer blister.Both blisters have their tyvek lids in their original closed position.When the surgeon opened it, the tyvek overlap is not visible.The outer tyvek lid has been peeled away for a better view.The inner blister (with its tyvek lid in its original position) is shown to overlap the outer blister flange.The inner and outer tyvek lids have been peeled away.The position of where the overlap occurred is now apparent.This overlap is 1mm.The rest of the outer flange has evidence of being fully sealed, it was measured to be 7.64mm, well within the minimum spec of 6mm.Overhanging tyvek and no overhanging tyvek observed.It is the overhanging tyvek that got caught between the outer blister flange and outer tyvek lid.This overhang is 1.9mm medical records received and evaluation: no medical records were received for review with a clinical consultant.No adverse consequences to the patient were noted.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for the lot referenced.Conclusion: the event was confirmed.An nc was issued and investigation concluded " there is no risk to the sterile barrier as the blister was fully sealed before opening in the or and there sterile barrier was intact.There is no risk to patient as a result of the delamination of the inner tyvek.The device wasn't used and was replaced.
 
Event or Problem Description

Brand Name
ALUMINA V40-FEMORAL HEAD 28MM, +0MM NK
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6691984
Report Number0002249697-2017-02121
Device Sequence Number13701099
Product Code LZO
UDI-Device Identifier04546540390462
UDI-Public04546540390462
Combination Product (Y/N)N
PMA/510(K) Number
K023901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2022
Device Catalogue Number6565-0-128
Device Lot Number58817402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2017
Initial Date Received by Manufacturer 06/08/2017
Supplement Date Received by Manufacturer08/31/2017
Initial Report FDA Received Date07/06/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;